Hail, Christian
- When
- September 23, 12:40 PM CST
- Where
- Christian County, Chadwick
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.933, -93.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 23, 1:47 AM CST, 10 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 216 AM CDT SUN SEP 23 2001 FORECAST CONCERNS TODAY INCLUDE PRECIPITATION TRENDS TODAY AND COOLING TEMPERATURES. CONVECTIVE COMPLEX MAKINGS ITS WAY ACROSS NORTHWEST MISSOURI AND NORTHEAST KANSAS. ACTIVITY WAS SHOWING AN OVERALL WEAKENING TREND AT 07Z EXCEPT OVER EASTERN KANSAS WHERE THE LOW LEVEL JET HAD STRENGTHENED AND WAS IMPINGING ON THIS CONVECTIVE SYSTEM. TRUE COLD FRONT APPEARS TO EXTEND FROM CENTRAL IOWA TO SOUTH CENTRAL KANSAS. WATER VAPOR IMAGERY CLEARLY SHOWED A POTENT SHORTWAVE DIGGING INTO THE UPPER MIDWEST. HIGH AMPLITUDE BLOCKING PATTERN WILL SET UP FOR MUCH OF THIS WEEK AS CUTOFF LOW FORMS OVER THE OHIO RIVER VALLEY AND A SHARP RIDGE BUILDS OVER THE WESTERN U.S. THIS RESULT IN A STEADY STREAM OF COOL AND DRY CANADIAN AIR INTO THE REGION. FOR TODAY...CONVECTIVE COMPLEX WILL SPREAD INTO THE AREA THIS MORNING. DEVELOPMENT WILL CONTINUE THIS MORNING ON WESTERN FRINGE OF THIS COMPLEX WHERE 850 MB CONVERGENCE IS MAXIMIZED. COLD FRONT WILL LIKELY CATCH UP TO THE EFFECTIVE OUTFLOW BOUNARY AND PUSH ACROSS I-44 BY LATE MORNING. EXPECT FRONT AND ASSOCIATED CONVECTION TO MAKE IT INTO SOUTH CENTRAL MISSOURI AROUND MIDDAY. APPEARS EFFECTIVE BOUNDARY WILL BE EAST OF THE AREA BEFORE SIGNIFICANT INTENSIFICATION OCCURS THIS AFTERNOON. STRATUS DECK WILL SPREAD SOUTH INTO THE AREA BEHIND THE FRONT THIS AFTERNOON. WILL FOLLOW CLOSER TO THE COOLER MAV GUIDANCE. FOR TONIGHT...MODELS SEEM TO CLEAR CLOUDS OUT TOO QUICKLY. BELIEVE STRATUS WILL PERSIST THROUGH AT LEAST THE EVENING AS COOLER AIR SPREADS OVER THE OZARK PLATEAU. ON MONDAY...SURFACE PATTERN BECOMES MORE ANTICYCLONIC AND 850 MB MOISTURE PROGGED TO DECREASE. THEREFORE EXPECT CONSIDERABLE SUNSHINE BY MIDDAY. DEEP NORTHERLY FLOW WILL KEEP HIGHS IN THE 60S. MONDAY NIGHT...COLDEST TEMPERATURES SO FAR THIS SEASON IN STORE AS SPRAWLING SURFACE HIGH CONTINUES TO FEED COOL CANADIAN AIR INTO THE REGION. LOWS COULD DIP INTO THE UPPER 30S IN THE LAKE OF OZARKS REGION. IN THE EXTENDED...PERSISTENT PATTERN WILL KEEP THE COOL AND DRY CONDITIONS GOING THROUGH THE WEEK. PRELIMINARY FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY... FCSTID = 11 SGF 71 45 64 41 / 70 10 0 0 JLN 67 45 64 41 / 80 10 0 0 UNO 75 45 65 41 / 60 10 0 0 VIH 71 43 63 39 / 70 10 0 0 .SGF... MO...NONE. KS...NONE. FOSTER
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN SEP 23 2001 ... A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... SCATTERED THUNDERSTORMS WILL PUSH ACROSS PART OF THE MISSOURI OZARKS THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. AREAS TO THE SOUTHEAST OF A ROLLA...TO HARTVILLE...TO CASSVILLE LINE HAVE THE BEST CHANCE FOR STRONG STORMS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...WIND GUSTS TO 45 MPH...AND SMALL HAIL. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE. EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION IS POSSILBE LATER THIS AFTERNOON. .EXTENDED OUTLOOK... NO HAZARDOUS WEATHER IS NOT EXPECTED. BROWNING
MOZ082-083-091-092-095>098-102>106-232300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 129 PM CDT SUN SEP 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 755...IN EFFECT UNTIL 600 PM CDT SUNDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...CHRISTIAN...DENT...DOUGLAS...HOWELL...OREGON...OZARK... SHANNON...STONE...TANEY...TEXAS...WEBSTER AND WRIGHT. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BRANSON...HOUSTON...MONETT...OZARK AND WEST PLAINS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BROWNING
The Springfield radar (KSGF), 45 km away, was scanning. The volume nearest the first event began at 18:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268124.